Has anyone here ever had a serious Remicade reaction?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Shelliesv
Regular Member


Date Joined Apr 2009
Total Posts : 208
   Posted 5/14/2009 7:03 AM (GMT -7)   
I'm sitting in the hospital and panicking. They have run every test imaginable and I don't have any answers yet!

If anyone here has had a serious reaction, please let me know what it was and how it was treated.

My current symptoms are lung pain (poss pleurisy), fevers over 101, and night sweats. There is also a 1 3/4 cm
mass / nodule /lymph node between my heart and lung. I've only had 2 infusions and I am a nervous WRECK!

Any info. you can share is greatly appreciated!
37 year old mom of 2.

Diagnosed with Ulcerative Proctitis 1995 (24 years old) / Ulcerative Colitis in 2000 (29 years old)
In remission for 4 years from 2005 - 3/2009 with colazol maintenance only.

Hospitalized for flare 3/23/09 - 3/25/09. Hospitalized 2nd time for same flare 4/17 - 4/22

Current Meds: Remicade, Apriso 4/day, Prednisone 10mg per day, Rowasa Enemas 2/day, Culturelle

Had 1st Remicade infusion in the hospital 4/22/09, 2nd infusion 5/7/09 (I think the first infusion put me in remission!)


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 5/14/2009 1:39 PM (GMT -7)   
I developed lupus from Remicade but that is something entirely different from what you are experiencing.

My first thought when you listed your symptoms was to ask if you live in a region where histoplasmosis or coccidioidomycosis are prevalent. People that have been exposed to either of these and then get Remicade can become quite ill with active cases.

Ask your docotrs if they are testing you for either of these.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


Kangaroo
Regular Member


Date Joined Jul 2008
Total Posts : 117
   Posted 5/21/2009 4:55 AM (GMT -7)   
 
 
Hi there Shell
 
I'm so sorry this has turned into a nightmare.
 
I know it sounds ridiculous to say to stay calm, but dear Shell ,believe in being well and this positive attitude will work wonders. Deep breaths will bring fresh oxygen into the body and begin to heal. Happy endorphians also will make you recover rapidly.
 
Whatever it is , take a firm stand and think good things.
Think on the way you want to be. See yourself well and full of life and energy
 
Keep us posted on your recovery, won't you.
 
I also hate taking infusions. I need to be positive for my mabthera infusion tomorrow. This I have once, then again in 2 weeks time. This process is repeated in 6 months time. I have side effects of shingles and more recently eye problems. But I treat these and enjoy the freedom this drug has given me. I now have strength and stamina I haven't had for 10 years. I began this drug 15 mthhs ago. I have had 2 sessions and about to have my third.
 
All the best with your endevours
 
Love, hugs and prayers to you Shelly
 
Debbie
DebbieLou


ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 5/21/2009 9:32 AM (GMT -7)   
I had to stop Remicade because of allergic reactions.  The first happened at home about 15 minutes into the infusion and was very scary.  I couldn't breathe, got really hot all of a sudden and felt like I was on fire from the neck up and like I was going to pass out.  I yelled for the in home nurse and she turned off the pump and took my blood pressure (which was very high).  Then I had to go to the bathroom immediately, which I later learned was my body's way of getting the Remicade out asap.  I wasn't able to get the rest of that infusion, so $4000 of medicine was poured down the drain.  Next, we tried premedicating and having the infusion as an outpatient over a longer period of time (so it's released into the body more slowly) but the same thing happened again.  Last, we tried infusing over 19 hours as an inpatient and I started to have the reaction but tried to stay calm and it ended up not getting too bad.  We stopped Remicade after that, as I was losing response anyway and it wasn't worth the risk to me. 

Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 


Kangaroo
Regular Member


Date Joined Jul 2008
Total Posts : 117
   Posted 5/22/2009 11:14 PM (GMT -7)   
 
 
Hi there Sheel, Ides and Zena
 
I'm so sorry about the trouble caused by Remicade for you all.
My doctor passed this drug by because of the side affects.
I am having MabThera (Rituxin)instead, which are brand names for rituximab.
It is alot more gentle than Remicade and proably better in the benefits. Maybe you can try this drug instead.
 
Take care
love
Debbie
DebbieLou

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:12 PM (GMT -7)
There are a total of 2,735,036 posts in 301,268 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
376 Guest(s), 16 Registered Member(s) are currently online.  Details
Thankuall, Lymepilot, THE HAPPY TURTLE, mikeb2308, Sarebear89, Girlie, mpost, yancync, LG13, Huddie, ChickenArise, sam12, Blu's Mama, HeyNoodles, Mister Mike, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer